Search Results

You are looking at 1 - 3 of 3 items for

  • Author: Xiaozhong Guo x
Clear All Modify Search
Open access

Tingxue Song, Zhe Jia, Xiaozhong Guo, Haitao Zhao, Wenchun Bao, Dan Han, Xinmiao Zhou and Xingshun Qi

Open access

Xingshun Qi, Hongyu Li, Xiaodong Shao, Zhendong Liang, Xia Zhang, Ji Feng, Hao Lin and Xiaozhong Guo

Abstract

Varices manifest as a major etiology of upper gastrointestinal bleeding in patients with chronic liver diseases, such as liver cirrhosis and hepatocellular carcinoma. By contrast, non-variceal upper gastrointestinal bleeding is rare. Pharmacological treatment differs between patients with variceal and non-variceal bleeding. Vasoconstrictors are recommended for the treatment of variceal bleeding, rather than non-variceal bleeding. In contrast, pump proton inhibitors are recommended for the treatment of non-variceal bleeding, rather than variceal bleeding. Herein, we present a case with liver cirrhosis and acute upper gastrointestinal bleeding who had a high risk of rebleeding (i.e., Child–Pugh class C, hepatocellular carcinoma, portal vein thrombosis, low albumin, and high international normalized ratio and D-dimer). As the source of bleeding was obscure, only terlipressin without pump proton inhibitors was initially administered. Acute bleeding episode was effectively controlled. After that, an elective endoscopic examination confirmed that the source of bleeding was attributed to peptic ulcer, rather than varices. Based on this preliminary case report, we further discussed the potential role of vasoconstrictors in a patient with cirrhosis with acute non-variceal upper gastrointestinal bleeding.

Open access

Xiangbo Xu, Zhaohui Bai, Qingchun Zhao, Hongyu Li, Qiang Shi, Jiao Deng, Jingqiao Zhang, Xiaozhong Guo and Xingshun Qi

Abstract

Acute-on-chronic liver failure (ACLF) is a potentially lethal syndrome, which is characterized by an acute deterioration of liver function in patients with chronic liver diseases. The present paper reported that an alcoholic cirrhotic patient with ACLF developed septic shock, hydrothorax, ascites, hepatic encephalopathy, acute kidney injury, and acute upper gastrointestinal bleeding at the same hospitalization and was successfully rescued by pharmacotherapy alone without any invasive intervention.